The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

1 day on topmax and i wake feeling less light sensitivity.


#1

Sarted topmax yesterday, split my topamax in half and took a big leap of faith after reading all the horror stories. To my surprise I felt calm, less emotional… someone told me a story that would normally have me in tears but to my utter surprise I was just like mehh, and didn’t really care lol. I woke with energy, less light sensitivity and visual problems. I do have a bit of headache but that’s it. I’m really surprised lol

I will stay on 12.5 mg for a week then move up to 25mg. I’m hoping I can get relief with this low dose.

Has anyone had success with a low dose of topamax?


#2

Some people do amazingly well on Topomax. I very much hope you are one of them. Best of luck.


#3

thank you


#4

I am one of those lucky people who has done brilliantly on 12.5mg in the morning and 12.5mg of topiramate in the evening along with 10mg of nortriptyline. I have been on these for 17 months now and so far so good.

I hope you have the same success.


#5

This is great to hear, I am thinking of trying this next. Thanks for reporting!


#6

Topiramate seems to be one of those meds that either works like a dream or has the opposite effect so I sincerely hope it is the former for you.


#7

Have you noticed it helping with sleep as well?


#8

Hmm now i am having a stuffy nose and heart racing a bit. Did you get this at all?


#9

nope not good for my sleeping so far


#10

Not at all, sorry I cannot explain why that is happening to you. It may or may not be med related so hang in there and just see if it changes.


#11

Stuffy nose and cold like symptoms are listed side effects as is ‘nervousness’ which might just account for your racing heart. You so want it to work subconsciously you are worrying it mightn’t do so. @Revolving’s right though it’s easy to link symptoms to drugs sometimes as side effects when they are just coincidence. Don’t know how well you are feeling generally but if you can cope with it, is there anything you need to do that will absorb your attention for a couple of hours, some domestic chore maybe, turn out that cupboard, sort those photos, or get outside and walk or just sit and watch the world go by. Sometimes distraction is a good medicine and guaranteed without side effects.


#12

I’m gping to my doctor tomorrow and get him check my heart ok… I’m starting to feel weird like dazed(more than normal)… so over this life


#13

my dizziness is getting worse. did you get that? is it normal?


#14

Just about every MAV drug makes you feel worse before you get better. You have to persist thru 4-6 weeks before you can begin to say whether this drug is helping more than hurting. Topomax particularly is hit and miss with a huge list of common side effects that includes everything you’ve experienced so far.


#15

Topamax is a hard drug to tolerate. It’s pretty powerful and some do so well with it. Good idea to get it checked out with the doctor. I think it was Dr Silver writing but I know I’ve read sometimes the drug that really makes you worse at the start is the one that works for you in the end but like @flutters says it’s a question of sticking it out 4-6 weeks. Of course sometimes side effects can make that impossible but all drugs have side effects some of which are easier to put up with than others. Helen


#16

I failed topomax in 29 days and would never consider putting that in my body again no matter how bad baseline gets. But, for some it’s a miracle drug.


#17

Emily, what were the side effects you experienced on Topomax?


#18

Remember that thread back in March about performing an ill advised act of rebellion and dumping topomax? I started that thread. In no particular order:

  • Significant and persistent cognition decline lasting for 6-8 weeks after my 4 week trial
  • Brain fog
  • Aphasia and slurring
  • Exhaustion
  • Nausea
  • Neuropathy of the hands and face
  • Vertigo
  • Low grade fever
  • Constant bowel incontinence
  • Nose bleed

Several friends asked if I was dying. I still use my newly acquired neuropathy as a gauge for crossing my threshold.


#19

OMG.


#20

Oh you have no idea. I’m now certain you cannot die of mortification even if you really, really want to.